Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Should I get the Deptho Shot as a form of birth control?!

I have been on the mirena for almost two years, ever since then it seems like I am pregnant all over again. I stopped losing weight when it got in (just 2 mos after my child was born, only because our insurance was about to drop) I have emotional roller coasters, feel irritable and anxious... tired all the time and no matter the excersize I haven't lost a pound! I haven't had a period in years since I've been on this thing. I am not good at remembering to take pills everyday and am afraid to use condoms because my husband still wants children though I don't LOL he might trick me! :D I am thinking on getting the deptho shot. Anything from experience should I know about? Thanks ladies for all the imput!

Answer Question
 
chloeannesmom08

Asked by chloeannesmom08 at 12:14 PM on Oct. 5, 2009 in Health

Level 1 (0 Credits)
Answers (10)
  • I had the same symptoms that you have with Mirena while on the shot
    Jademom07

    Answer by Jademom07 at 12:17 PM on Oct. 5, 2009

  • How about using Nuvaring...you only have to remember to take it out once every 3 weeks and place a new one in.
    Jademom07

    Answer by Jademom07 at 12:18 PM on Oct. 5, 2009

  • I had the mirena and I HATED IT. I had so many problems with that mirena. I also had the shot and I gained 35 lbs and I ate everything that went across my nose. I really think that you should look into talking with your doctor about your opinions. GL
    raemommy

    Answer by raemommy at 12:25 PM on Oct. 5, 2009

  • Depo is not the answer. I was using it and it made me miserable. Cranky, tired, really bad headaches, not wanting sex EVER. I have read that depo shouldn't be used long term because it can really mess you up, you should only use it for 1 year at the maximum.

    Maybe try the Implanon or nuvaring is good
    OwensMama824

    Answer by OwensMama824 at 12:26 PM on Oct. 5, 2009

  • I heard Nuvaring is tied up with lawsuits right now and they may be recalling them... same for YAZ birthcontrol pills. Never heard of Implanon....? Right now our best option is condums but I really want something more stable, you know?
    chloeannesmom08

    Answer by chloeannesmom08 at 12:36 PM on Oct. 5, 2009

  • Implanon is like a little match stick shaped plastic thing and they put it under the skin in your arm
    OwensMama824

    Answer by OwensMama824 at 1:24 PM on Oct. 5, 2009

  • It is DEPO PROVERA. Not DEPTHO. And it is also hormones ..you will have problems just as you do with Birth Control PILLS> Ask your doctor.
    Anonymous

    Answer by Anonymous at 3:55 PM on Oct. 5, 2009

  • Nuvaring is horrible too!! I threw up every time I put one in. I tried after I got my Mirena out. I liked the Mirena but wanted another baby and was having surgery anyway. Vasectomy is best!!!!! :)
    Anonymous

    Answer by Anonymous at 6:23 PM on Oct. 5, 2009

  • Too young to have vasectomy... Never tried birth control pills but don't remember well so know they aren't for me...
    chloeannesmom08

    Answer by chloeannesmom08 at 9:25 PM on Oct. 5, 2009

  • What about a diaphragm? They work without hormones and have no side effects. They never caused a stroke, infertility or PID; you won't gain weight, get depressed, or lose your libido; your periods won't be affected. They have never been the subject of class action lawsuits and are instantly reversible.
    rkoloms

    Answer by rkoloms at 7:59 AM on Oct. 6, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN